MAUDE Adverse Event Report: ARTHREX, INC. LP VA LOCKING SCREW, 3.0X18MM, HYBRID; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LP VA LOCKING SCREW, 3.0X18MM, HYBRID; BONE FIXATION SCREW/PLATE
Model Number LP VA LOCKING SCREW, 3.0X18MM, HYBRID
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 01/09/2024, it was reported by a facility representative via e-mail that an ar-8933hv-18 low profile va locking screw was shredded during insertion.This occurred during a procedure on (b)(6) 2023.No additional information was provided and additional information has been asked.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the screw.

Brand Name
LP VA LOCKING SCREW, 3.0X18MM, HYBRID
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18610149
Report Number1220246-2024-00621
Device Sequence Number16736384
Product Code HWC
UDI-Device Identifier00888867267275
UDI-Public00888867267275
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLP VA LOCKING SCREW, 3.0X18MM, HYBRID
Device Catalogue NumberAR-8933HV-18
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown